MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 4F BER II 65CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 4F BER II 65CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451415V0
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During use, the tempo diagnostic catheter tip is damaged open and wasn't used.Additional information was received and a frayed/split/torn condition was observed at the distal tip.There was no patient injury.The catheter was not used in the patient, the staff was preparing the equipment and noticed the damaged catheter.No other information could be obtained.The device was returned for analysis.A non-sterile unit of ¿cath tempo 4f ber ii 65cm¿ was received coiled inside of a clear plastic bag.Per visual analysis a frayed/split/torn condition was noted at the distal tip.No other damages or anomalies were noted.Per microscopic analysis evidence of elongations caused by an unknown object made of a harder material than the distal tip were noted.This unknown object had a similar behavior to a cutting tool that caused the fraying of the material on the distal tip.The elongations observed suggest that the device was induced to cutting events that exceed the material yield strength at the distal tip prior to the fraying.No other anomalies were noted.Per dimensional analysis the device was within specification.A product history record (phr) review of lot 17835832 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip - damaged - during prep¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural or handling factors may have contributed to the event as evidenced by elongations noted on the frayed distal tip suggest that the device was induced to cutting events that exceeded the material yield strength at the distal tip prior to the fraying noted during analysis.The source of this cutting damage is unknown.According to the safety information in the instructions for use ¿to prevent damage to the catheter tip during removal from the package, grasp the hub and gently withdraw the catheter.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
During use, the tempo diagnostic catheter tip is damaged open and wasn't used.Additional information was received and a frayed/split/torn condition was observed at the distal tip.There was no patient injury.The catheter was not used in the patient, the staff was preparing the equipment and noticed the damaged catheter.The device is available for analysis.No other information could be obtained.

Brand Name
CATH TEMPO 4F BER II 65CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key8755611
Report Number9616099-2019-03052
Device Sequence Number11272146
Product Code DQO
UDI-Device Identifier10705032007870
UDI-Public10705032007870
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number451415V0
Device Catalogue Number451415V0
Device Lot Number17835832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2019
Initial Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1